Medication Assisted Treatment Done Right

Medication Assisted Treatment Done Right

Naloxone Treatment

in Orange County

What is Naloxone?

Naloxone received a patent in 1961 and became authorized to be used in opioid overdose cases throughout the United States in 1971. Health care professionals know this drug as an opioid receptor antagonist. This means that it works by causing the number of opioid symptoms and side-effects to be reversed in the user’s respiratory and central nervous system.

Typically sold under the brand name of Narcan®, Naloxone is used as a medication-assisted option that is administered to patients during addiction treatment. The drug is designed to entirely prevent or at least reduce the number of effects that prescription opioids can cause.

Administering this drug for medicinal purposes to individuals struggling with opioid use disorder can potentially cause mild forms of some of the symptoms felt during the opiate withdrawal process. To prevent these symptoms, specialized doctors who have received the appropriate response training give small doses of Naloxone every couple of minutes until the patient starts to feel and show the desired effects.

These symptoms have been seen to include:

  • Agitation
  • Nausea and vomiting
  • Rapid heart rate
  • Sweating
  • Restlessness
  • Increased irritability
  • Mental health Complications
Naloxone Hydrochloride Injection Prescription

How Do You Receive Naloxone?

Naloxone can be given to patients in a few different ways to fight someone’s drug abuse habit. The most common methods include:

  • Injection under the skin
  • Into a vein using an IV
  • Injected into a muscle

Being used as a medication, Naloxone can be given to patients by their emergency medical provider or primary healthcare worker. Even a member of the recipient’s family or caregiver can administer the drug as long as they have been appropriately trained by professionals on how to give Naloxone to a person in need correctly.

Above all else, overdose recognition is crucial to thoroughly understand for the individuals who are the ones giving Naloxone to others. Common signs of substance abuse and symptoms that can ultimately lead to a potential opioid overdose death if not treated properly may include:

  • Pinpoint or tiny pupils within the eye
  • Breathing becomes severely slowed
  • Extreme drowsiness, sometimes unable to wake them from sleep
  • Decreased heart rate

Frequently Asked Questions

Naloxone is what is known as an opioid antagonist. Naloxone is mostly used to reverse the effects of an opioid overdose, but may sometimes be taken as a precautionary measure to avoid relapse. It’s also most commonly seen in combination with partial opioid agonist buprenorphine to counterbalance its addictive euphoric effects for a better addiction treatment option.

Naloxone by itself is taken three different ways. The two most common ways are via nasal spray and intramuscular injection. It can also be used intravenously.

Within two to three minutes, naloxone will start working and begin reversing an overdose. While you wait for it to work, someone should be blowing rescue breaths into the overdosed person. If they do not wake after three minutes, another dose should be administered. Potent opioids in the fentanyl family will likely merit more than one dose.

Naloxone by itself does not make one sick. However, since naloxone strips the brains receptors of opioid agonists in the instance of an overdose, the opioid user administering naloxone may go through precipitated withdrawals. These withdrawals hit almost immediately and include all the effects of regular opioid withdrawal. Their severity depends on the dosage amount and the user’s chemical dependency.

Seemingly nothing. Naloxone is devoid of respiratory, euphoric, and sedative effects seen in other opioids. It’s also not possible to overdose on naloxone. There are rare cases of allergic reactions including hives, breathing issues, and swelling. I may also potentially interact with other medications, vitamins, or herbal products.

No, but they are both opioid antagonists. They serve a similar function in blocking opioids. Naloxone acts and leaves the body quickly, whereas naltrexone lasts about 24 hours.

No. Drugs like benzodiazepines or alcohol work at different parts of the body, so the opioid antagonizing effects of naloxone won’t do anything in a non-opioid overdose. Though, if someone is not breathing, it doesn’t hurt to give them naloxone. You never truly know what drugs someone may be taking. In a worst-case scenario, it does nothing.

No. If someone is seen experiencing respiratory distress, the ideal course of action is to first and foremost, dial 911. Then followed by the administration of Naloxone and rescue breathing techniques.

Yes. Using Naloxone is an entirely safe option and has not been seen to negatively affect anyone who has overdosed on alcohol and other types of drugs and narcotics.

True. Overdoses that involve stronger substances such as fentanyl do typically require repeated doses of Naloxone until the desired effects are seen.

You should immediately call 911 while performing CPR and other life-saving procedures until the paramedics arrive.

REDUCE SYMPTOMS

PREVENT CRAVINGS

EFFECTIVE PAIN MANAGEMENT

More Services

Click to find out more

Tap to find out more

More Services

Tap Below To Learn More

Contact us Today

Reach out and start your journey towards a healthy and happy life.

2222 Martin Suite 120
Irvine, CA 92612

323-300-2449

info@newsongrecovery.com

© 2020 OC Suboxone. All rights reserved.